Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 220, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2007, 2:50 PM CDT for Comal County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2007, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 25, 2007, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3178 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 251953
FFWEWX
TXC091-252245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES CANYON LAKE DAM...
* UNTIL 545 PM CDT
* AT 240 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
POSSIBLE FROM THUNDERSTORMS OVER THE EASTERN HALF OF THE COUNTY.
RAINFALL RATES WERE ESTIMATED AT 2.5 INCHES BETWEEN SMITHSON
VALLEY AND NEW BRAUNFELS. THIS AREA OF RAINFALL HAS BEEN NEARLY
STATIONARY SINCE 2 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON
VALLEY AND FISCHER.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2974 9836 2964 9828 2973 9805 2984 9805
3002 9829
$$6 follow-up statements
000
WGUS74 KEWX 252012
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT MON JUN 25 2007
TXC091-252245-
COMAL TX-
310 PM CDT MON JUN 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COMAL
COUNTY...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE EASTERN HALF
OF COMAL COUNTY. RAINFALL RATES WERE ESTIMATED AT 2.5 INCHES AN HOUR
WITH THE STRONGER STORMS. LITTLE MOVEMENT WAS INDICATED.
THE HEAVIEST RAINS HAVE FALLEN OVER THE GUADALUPE RIVER BASIN FROM
SIMTHSON VALLEY SOUTHWARD TO NEW BRAUNFELS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON
VALLEY...FISCHER AND CANYON LAKE DAM.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2974 9836 2964 9828 2973 9805 2984 9805
3002 9829
$$000
WGUS74 KEWX 252042
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT MON JUN 25 2007
TXC091-252245-
COMAL TX-
340 PM CDT MON JUN 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COMAL
COUNTY...
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE EASTERN HALF
OF COMAL COUNTY. RAINFALL RATES WERE ESTIMATED AT 1.75 INCHES AN HOUR
BETWEEN SMITHSON VALLY AND GARDEN RIDGE. LITTLE MOVEMENT WAS DETECTED
OVER THE LAST HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON
VALLEY...FISCHER AND CANYON LAKE DAM.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2974 9836 2964 9828 2973 9805 2984 9805
3002 9829
$$000
WGUS74 KEWX 252120
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT MON JUN 25 2007
TXC091-252245-
COMAL TX-
417 PM CDT MON JUN 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COMAL
COUNTY...
AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
ADDITIONAL THUNDERSTORMS OVER BEXAR COUNTY WERE MOVING NORTHWARD
INTO COMAL COUNTY. RAINFALL FROM THESE THUNDERSTORMS WILL RESULT IN
RAPID RUNOFF AND FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON
VALLEY...FISCHER AND CANYON LAKE DAM.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2974 9836 2964 9828 2973 9805 2984 9805
3002 9829
$$000
WGUS74 KEWX 252145
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 PM CDT MON JUN 25 2007
TXC091-252245-
COMAL TX-
443 PM CDT MON JUN 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COMAL
COUNTY...
AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN LOCATED OVER MUCH OF
COMAL COUNTY. RAINFALL RATES WERE ESTIMATED AT 1.5 INCHES AN HOUR
BETWEEN SPRING BRANCH AND SMITHSON VALLEY. MOVEMENT WAS NORTH AT
15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON
VALLEY...FISCHER AND CANYON LAKE DAM.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2974 9836 2964 9828 2973 9805 2984 9805
3002 9829
$$000
WGUS74 KEWX 252223
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 PM CDT MON JUN 25 2007
TXC091-252245-
COMAL TX-
518 PM CDT MON JUN 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COMAL
COUNTY...
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN MAINLY
OVER EASTERN COMAL COUNTY BETWEEN CANYON LAKE AND NEW
BRAUNFELS...MOVING NORTH AT 15 MPH.
ADDITIONAL RAINFALL AMOUNTS OF NEAR ONE INCH CAN BE EXPECTED. THE
STORMS WERE BEGINNING TO DECREASE IN COVERAGE OVER THE PAST HOUR.
HOWEVER RUNOFF WILL CONTINUE AND MANY LOW WATER CROSSINGS...CREEKS
AND STREAMS WILL CONTINUE TO EXPERIENCE FLOODING.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2974 9836 2964 9828 2973 9805 2984 9805
2998 9825
$$000 WGUS74 KEWX 252246 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 PM CDT MON JUN 25 2007 TXC091-252251- COMAL TX- 541 PM CDT MON JUN 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM CDT FOR COMAL COUNTY... THE STORMS WITH HEAVY RAIN HAVE SUBSIDED AND WERE MOVING OUT OF COMAL COUNTY...AND THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER RUNOFF WILL CONTINUE FROM THE HEAVY RAINS EARLIER AND CAUTION IS STILL ADVISED. MOTORISTS ARE URGED TO USE CAUTION AND PERSONS ARE ADVISED TO STAY OFF RIVERS THAT MAY STILL EXPERIENCE RISES. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 12:26 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 12:26 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 PM CDT MON JUN 25 2007 .AVIATION... A MOIST TROPICAL AIRMASS REMAINS ENTRENCHED ACROSS THE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE ONGOING MAINLY ALONG AND EAST OF HIGHWAY 281. THE BEST CHANCE FOR CONVECTION TO IMPACT THE I-35 TERMINALS IS FROM 18Z TO 22Z. IFR/LIFR CONDITIONS WILL ACCOMPANY THE STRONGER STORMS WITH MVFR/VFR CONDITIONS OUTSIDE OF THUNDERSTORM AREAS. THE MAJORITY OF THE CONVECTION WILL DIMINISH AND END BY 01Z. MOIST GULF FLOW IN THE LOWER LEVELS WILL ALLOW MVFR CIGS BELOW 020 FT TO DEVELOP BY 05Z WITH IFR CIGS BY 08Z. CIGS WILL IMPROVE TO MVFR BY 15Z. SCATTERED SHOWERS WILL BE IN THE AREA BY 15Z AND HAVE INCLUDED A PROB30 GROUP FOR A HEADS UP. && .PREV DISCUSSION... /ISSUED 1018 AM CDT MON JUN 25 2007/ UPDATE... CURRENT FORECAST LOOKS GOOD AND NO CHANGES ARE ANTICIPATED AT THIS TIME. WILL CONTINUE FLASH FLOOD WATCH AS IT IS CURRENTLY CONFIGURED. PREV DISCUSSION... /ISSUED 320 AM CDT MON JUN 25 2007/ DISCUSSION...RIDGING EXPECTED TO BUILD SLIGHTLY OVER THE REGION DURING THE NEXT SEVERAL DAYS. AIRMASS IS TROPICAL OR NEARLY SO WITH PROFILER DATA SHOWING DEEP MOIST SOUTHERLIES. EXPECT THE MAJORITY OF THE RAIN TO BE ALONG AND EAST OF THE I-35 CORRIDOR THIS AFTERNOON. DUE TO LOW FLASH FLOOD GUIDANCE VALUES AND CONVERGENT COASTAL SHOWERS AND THUNDERSTORMS EXPECTED TO DRIFT NORTH ACROSS SOUTHEASTERN SECTIONS..A FLASH FLOOD WATCH WAS POSTED THIS AFTERNOON THROUGH THIS EVENING. PATTERN SHOULD NOT CHANGE MUCH THROUGH WEDNESDAY AS A MOIST SOUTHERLY FLOW OFF THE GULF CONTINUES TO TRAIN SHOWERS AND THUNDERSTORMS NORTHWARD OVER THE EASTERN HALF OF THE REGION WITH GREATEST PROBABILITIES EAST OF THE I-35 CORRIDOR. PROBABILITIES WILL BEGIN TO LOWER BY THURSDAY AS THE ATMOSPHERE DRIES AND LOW LEVEL WINDS WEAKEN. GUIDANCE HIGH TEMPERATURES WERE TWEAKED DOWNWARD A LITTLE BY MIDWEEK GIVEN ANTICIPATED GROUND MOISTURE CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 84 72 88 72 / 60 70 60 50 20 AUSTIN BERGSTROM INTL AIRPORT 72 84 73 87 73 / 60 70 60 50 20 DEL RIO INTL AIRPORT 76 90 77 93 75 / 20 20 30 20 20 SAN ANTONIO INTL AIRPORT 74 86 74 88 74 / 50 60 50 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: DE WITT...FAYETTE...GONZALES...LAVACA. && 05/13
Hazardous weather outlook, Jun 25, 6:11 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 AM CDT MON JUN 25 2007 TXZ171>173-183>194-202>209-217>225-228-261115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 611 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEASTERN PORTION OF SOUTH CENTRAL TEXAS UNTIL MIDNIGHT TONIGHT. UNSTABLE AND MOIST AIRMASS WILL CONTINUE TO EXPAND ACROSS MOST OF SOUTH CENTRAL TEXAS THROUGH MID-WEEK. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL PLAINS AND THE EASTERN HALF OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...AND MAY CAUSE FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH MIDWEEK. THIS WILL LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS. ADDITIONAL FLASH FLOOD WATCHES MAY BE NECESSARY AS THE SITUATION UNFOLDS THROUGHOUT THE BEGINNING OF THE WEEK. THE CHANCES FOR RAIN WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:00 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 6 days |
| Jun 25, 1:24 PM CDT | Flash Flood Warning | EWX | Travis | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.